This patient has a swollen optic disc, called "papilledema" because it is, in this case, the result of increased intracranial pressure.
Symptoms are headache and transient black-outs of vision upon assuming the upright posture. The visual black-outs are caused by postural drops in blood pressure and secondary compromise of blood flow to the retina through the tightly packed optic disc.
This patient has been treated with minocycline (brand names Minocin, Dynacin, Vectrin as well as generic minocycline) for severe acne vulgaris. Within days to weeks of starting this agent, some patients develop increased intracranial pressure. Fortunately, withdrawal of the agent leads to normalization. However, the optic nerves may be damaged by prolonged intracranial pressure elevation, so patients must be warned of this side-effect.
A similar side-effect is seen in some patients who use tetracycline or isotretinoin (brand name Accutane) chronically.